MAUDE Adverse Event Report: MAQUET GMBH OTESUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH OTESUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 116001A0
Medical Device Problem Codes Circuit Failure (1089); Positioning Failure (1158); Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On (b)(6) 2023 getinge became aware of an issue with one of our columns ¿ 116001a0 - otesus or table column, stationary.As it was stated, the table could not be positioned as required for the extubation of the patient.The operating table top should be placed in the upper body elevation, however, it remained tilted in the left lateral position.The patient had to be extubated in this position and transferred to bed as quickly as possible.According to the provided information, during subsequent attempts to level the table, the table only tilted to the left using a wide variety of keys and damaged the column.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely inability to position patient as required, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns ¿ 116001a0 - otesus or table column, stationary.As it was stated, the table could not be positioned as required for the extubation of the patient.The operating table top should be placed in the upper body elevation, however, it remained tilted in the left lateral position.The patient had to be extubated in this position and transferred to bed as quickly as possible.According to the provided information, during subsequent attempts to level the table, the table only tilted to the left using a wide variety of keys and damaged the column.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely inability to position patient as required, was to reoccur.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment and, thus was also directly involved with the reported incident.As the malfunction of the column controller unit was found, it was considered that the getinge device was not up to the specification.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular malfunction occurred.The issue investigated herein is a single and isolated case.The root cause evaluation was performed by the subject matter expert at the manufacturing site.The notification from the customer concerned the product - otesus 1160.01a0 with serial number 3078 and describes an incident in which the product function was impaired during a service call (the column could not move upwards, only downwards).It was assumed that motor m2 was defective.The analysis revealed a defective column controller unit (material number 09709771; serial number 737).The column controller unit was sent back to getinge for further analysis.The customer received a new column controller unit.Internal inspection of the control unit for visible surface damage or faulty assembly was performed.It was established that there were no deviations or indications of the cause of the failure of the column controller due to assembled components.There was no external damage.A half-bridge of a drive respectively a transistor were defective and therefore it was only possible to move in one direction.A check for damages, assembly errors and counterfeit components on the control unit was also performed.The review of the documentation of the production of the controller (09709771 sn737 / final test 12.04.2022; 07:57:02 / fa 43512) did not reveal any anomalies in the final test of the column controller.The verification of the possible causes (assembly errors and component errors) was carried out by the supplier respectively by an external testing laboratory (component psmn011-80ys on the column controller).The external testing laboratory examined a total of 10 components of transistor psmn011-80ys for faults and carried out the tests with golden samples in parallel.The examination by the external testing laboratory revealed no evidence of a loss of function due to faulty assembly or component counterfeits.The measured values of the sample to be tested showed no deviations in comparison with the golden samples.The results of the tests revealed no deviations or anomalies and no data indicating a systematic error.The control unit was manufactured in april 2022.No further failures caused by the psmn011-80ys transistor are known.A component counterfeit and incorrect assembly could not be detected.In summary and as a result of the performed root cause evaluation, it can be concluded that the issue is most likely related to a material fault in the transistor being a single fault.Therefore, the exact root cause for the reported issue remained impossible to define.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of d1 brand name, d4 catalog #, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code - explain, h4 device manufacture date, h6 medical device ¿ problem code and h6 component codes fields deems required.This is based on the internal evaluation.Previous d1 brand name: otesus or table column, stationary corrected d1 brand name: otesus operating table system previous d4 catalog #: 116001a0 corrected d4 catalog #: n/a previous h3a device evaluated by manufacturer: no corrected h3a device evaluated by manufacturer: yes previous h3b device not eval provide code: other corrected h3b device not eval provide code: n/a previous h3c if other provide code - explain: device not returned to manufacturer corrected h3c if other provide code - explain: n/a previous h4 device manufacture date: 07/01/2022 corrected h4 device manufacture date: 05/02/2022 previous h6 medical device ¿ problem code: activation, positioning or separationproblem|positioning problem|positioning failure|1158 electrical /electronic property problem|circuit failure||1089 corrected h6 medical device ¿ problem code: activation, positioning or separationproblem|positioning problem|positioning failure|1158 electrical /electronic property problem|interrogation problem|failure to interrogate|1332 previous h6 component codes: electrical and magnetic|circuit board||427 mechanical|motor(s)||486 corrected h6 component codes: electrical and magnetic|circuit board||427.
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
OTESUS OPERATING TABLE SYSTEM
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key17952807
Report Number8010652-2023-00110
Device Sequence Number12441326
Product Code FQO
UDI-Device Identifier04046768100657
UDI-Public(01)04046768100657(11)220502
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number116001A0
Device Catalogue Number116001A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown